MAUDE Adverse Event Report: ALPHATEC SPINE, INC. REDUCTION SCREW EXTENDER (STAINLESS STEEL); LXH

ALPHATEC SPINE, INC. REDUCTION SCREW EXTENDER (STAINLESS STEEL); LXH
Model Number 73772
Health Effect - Clinical Code No Information (3190)
Date of Event 06/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation of the returned instrument (screw extender) found no manufacturing, processing or design related irregularities.The instrument was found to be properly manufactured and released in accordance with the device master record.Although the device was properly manufactured, additional investigation was conducted to determine root cause.The analysis showed that the failure mode observed in this event was due to imparting excessive torsional loads to the mating instrument (reducer) during the rod reduction maneuver.Excessive load can be applied due to a tolerance gap condition between the reducer and extenders.The over-torque observation was corroborated by the two design interface analyses (dias) that were performed on the reducer/screw extender interfaces.
 
Event or Problem Description
An international customer ((b)(6)) reported a part of the wing is broken.

Brand Name
REDUCTION SCREW EXTENDER (STAINLESS STEEL)
Common Device Name
LXH
Manufacturer (Section D)
ALPHATEC SPINE, INC.
5818 el camino real
carlsbad CA 92008
MDR Report Key7789886
Report Number2027467-2018-00060
Device Sequence Number19155228
Product Code LXH
UDI-Device Identifier00840967192901
UDI-Public(01)00840967192901(10)7627804
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number73772
Device Catalogue Number73772
Device Lot Number7627804
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/25/2018
Initial Report FDA Received Date08/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;